Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications.
In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.
What gets me is everyone acts like this crap is new. The FDA required it in 2004, and omg, you'd think the world ended. You'd think it was a brand new concept.
Back in 1996, eight years before the warning, I was diagnosed and found a mailing list for mentally ill people and I was pretty active on it. One of the very common topics was a warning to the new folks - be really, really careful when starting an antidepressant. And since we were the ones on the antidepressants, not the folks at the FDA, not the doctors, we were, we knew what was going on. You're depressed, you feel like hell, but you don't have the energy to carry through any plans to end your life. Too much effort when you can barely leave your bed. Well, antidepressants make your mood better 6 weeks after you start, but they fix the physical symptoms in only 2. So for 4 weeks, you have the energy to do a lot of things but your mood is still somewhere so down it's probably buried in a mineshaft. So for those 4 weeks, the possibility of having the energy to plan and carry out your suicide is very, very high.
We all knew it, we all warned each other and the newcomers, we held more than one virtual hand during that time to help the person make it to the point that the mood lifted. This was open knowledge in the mentally ill community long before the FDA slapped their warning on the medications.
And the experts got it all wrong. Your link is the first one that talks about the energy level rising before the mood does. For years supposed experts said it was a direct effect by the antidepressants, that the chemicals did the opposite and made you feel worse before turning around and making you better. No one with letters behind his name bothered to listen to those of us in the trenches. We knew the real reason.
Sigh, rant over. No one listens to us. I did like the article though, because it does confirm what we were seeing.
I was put on an anti-depressant for stress/depression and attempted suicide. I know it was the drug that caused it, I was having horrofic dark thoughts about suicide they stopped when I stopped taking the anti-depressant.
However I've seen many people get better using anti-depressants.